MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO PASV; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO PASV; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458890
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although it has been stated that the device involved in the reported event will be returned for evaluation, it has not yet arrived.Upon receipt of the sample and completion of the investigation, a supplemental medwatch will be submitted.(b)(4).Device not yet returned to manufacturer.
 
Event or Problem Description
As reported by angiodynamics' distributor in the (b)(4), "double lumen picc leaking when used for infusion.Needed replacement." the used device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(4) 2016 angiodynamics complaint report was reviewed for the bioflo picc product family for the failure mode "hub broken/cracked {pasv & hybrid}." no adverse trend was identified.The reported complaint description cannot be confirmed as no sample was returned.Although without receiving product for evaluation, we are unable to definitively determine a root cause for this incident, a possible cause of the reported leakage may have been a cracked hub from an over-tightened connection with a mating male luer (likely a needleless connector).Inadequate flushing of the device may also be a contributing factor.The directions for use (dfu) supplied with the reported picc device contain caution that "repeated over-tightening may reduce hub connector life," and not to use hemostats to "secure or remove devices with luer lock hub connections." recommended flushing techniques are also stated in the dfu.(b)(4).Device not returned to manufacturer.

Brand Name
ANGIODYNAMICS / BIOFLO PASV
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5659465
Report Number1317056-2016-00067
Device Sequence Number13507611
Product Code LJS
UDI-Device IdentifierH965458890
UDI-PublicH965458890
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue NumberH965458890
Device Lot Number4919808
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/17/2016
Supplement Report FDA Received Date09/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1